MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 10MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 10MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.028S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, patient was readmitted to the hospital with hardware failure and loss of reduction.Initially, the patient had a trochanteric femoral nail advance (tfna) implantation on (b)(6) 2019 to treat a closed inter subtrochanteric fracture.Patient had been encouraged to bear weight as tolerable.Follow-ups were done weekly until the incision healed.Revision surgery occurred on (b)(6) 2019.Patient was revised to a new 380mm, 130 degree, 12mm tfna and a supplementary plate to hold and assist reduction.Patient is doing well and is currently weight-bearing as tolerated.The fracture is not yet healed.Concomitant devices: helical blade (part: 04.038.390s, lot: h679295, quantity:1), 5.0mm ti locking screw 56mm (part: 04.005.546, lot: unknown, quantity: 1), 5.0mm ti locking screw 70mm (part: 04.005.560, lot: unknown, quantity: 1).This report is for a 10mm/125 degree titanium (ti) cannulated tfna nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The 10mm/125 degree ti cannulated tfna 380mm/right-sterile (04.037.028s) was received at cq.Upon visual inspection at cq, the tfna was found to be broken at lock prong assembly.Thus, the complaint is confirmed.The concomitant devices, unknown helical blade and unknown screws were identified to have some damage which might have caused during the explantation of the implant.Dimensional inspection cannot be performed due to post manufacturing damage.The following drawing, reflecting the current and manufactured revisions, was reviewed: - ti cannulated trochanteric fixation nail ¿ advanced, 125 degree: 04_037_012 rev.E and rev.F during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Certificate of test supplied by ati specialty materials dated 17-feb-2017 was reviewed and determined to be conforming.Lot summary report dated 06-apr-2017 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Investigation conclusion: visual inspection of the received device and document review were performed at cq.The returned nail was found to be broken at lock prong assembly which confirms the complaint.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Manufacturing location: monument, manufacturing date: 24-jan-2018, expiration date: 01-jan-2028, part number: 04.037.028s, 10mm/125 deg ti cann tfna 380mm/right ¿ sterile, lot number: h544289 (sterile).

Brand Name
10MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8623997
Report Number8030965-2019-64164
Device Sequence Number2354653
Product Code HSB
UDI-Device Identifier10886982095862
UDI-Public(01)10886982095862
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.028S
Device Catalogue Number04.037.028S
Device Lot NumberH544289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/17/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L56 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L70 F/NAILS TAN LIGHT GREEN; TFNA HELICAL BLADE PERF L90 TAN; LOCKSCR Ø5 L56 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L70 F/NAILS TAN LIGHT GREEN; TFNA HELICAL BLADE PERF L90 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR